A Semistructural Methodology for Policy Counterfactuals
Martin Beraja
Journal of Political Economy, 2023, vol. 131, issue 1, 190 - 201
Abstract:
I propose a methodology for constructing counterfactuals with respect to changes in policy rules that does not require fully specifying a particular model yet is not subject to Lucas critique. It applies to a class of dynamic stochastic models whose equilibria are well approximated by a linear representation. It rests on the insight that many such models satisfy a principle of counterfactual equivalence: they are observationally equivalent under a benchmark policy and yield an identical counterfactual equilibrium under an alternative one.
Date: 2023
References: Add references at CitEc
Citations: View citations in EconPapers (3)
Downloads: (external link)
http://dx.doi.org/10.1086/720982 (application/pdf)
http://dx.doi.org/10.1086/720982 (text/html)
Access to the online full text or PDF requires a subscription.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:ucp:jpolec:doi:10.1086/720982
Access Statistics for this article
More articles in Journal of Political Economy from University of Chicago Press
Bibliographic data for series maintained by Journals Division ().